Fundamental groups of a class of rational cuspidal plane curves


ULUDAĞ A. M.

INTERNATIONAL JOURNAL OF MATHEMATICS, vol.27, no.12, 2016 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 12
  • Publication Date: 2016
  • Doi Number: 10.1142/s0129167x16501044
  • Title of Journal : INTERNATIONAL JOURNAL OF MATHEMATICS

Abstract

We compute the presentations of fundamental groups of the complements of a class of rational cuspidal projective plane curves classified by Flenner, Zaidenberg, Fenske and Saito. We use the Zariski-Van Kampen algorithm and exploit the Cremona transformations used in the construction of these curves. We simplify and study the group presentations so obtained and determine if they are abelian, finite or big, i.e. if they contain free non-abelian subgroups. We also study the quotients of these groups to some extent.